MAUDE Adverse Event Report: ETHICON INC. MERSILENE SUTURE 36"(90CM) 5MM WHT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. MERSILENE SUTURE 36"(90CM) 5MM WHT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9212
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc-(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: when did the needle pull off (while in the package / during dispensing / during preparation / during use)? during use.What is the lot number(s)? lot number is: mdh105.
 
Event or Problem Description
It was reported that a patient underwent a total hip procedure on (b)(6) 2018 and suture was used.During the procedure, the suture popped off the needle at the swage.Another like device was used to complete the procedure with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/05/2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
MERSILENE SUTURE 36"(90CM) 5MM WHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8084319
Report Number2210968-2018-77230
Device Sequence Number19232220
Product Code GAT
UDI-Device Identifier10705031032422
UDI-Public10705031032422
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue NumberD9212
Device Lot NumberMDH105
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date12/05/2018
Patient Sequence Number1